Multiscale Stochastic Reaction-Diffusion Algorithms Combining Markov Chain Models with Stochastic Partial Differential Equations.

Author: 

Kang, H
Erban, R

Publication Date: 

August 2019

Journal: 

Bulletin of mathematical biology

Last Updated: 

2019-11-05T20:42:36.02+00:00

Issue: 

8

Volume: 

81

DOI: 

10.1007/s11538-019-00613-0

page: 

3185-3213

abstract: 

Two multiscale algorithms for stochastic simulations of reaction-diffusion processes are analysed. They are applicable to systems which include regions with significantly different concentrations of molecules. In both methods, a domain of interest is divided into two subsets where continuous-time Markov chain models and stochastic partial differential equations (SPDEs) are used, respectively. In the first algorithm, Markov chain (compartment-based) models are coupled with reaction-diffusion SPDEs by considering a pseudo-compartment (also called an overlap or handshaking region) in the SPDE part of the computational domain right next to the interface. In the second algorithm, no overlap region is used. Further extensions of both schemes are presented, including the case of an adaptively chosen boundary between different modelling approaches.

Symplectic id: 

997711

Submitted to ORA: 

Submitted

Publication Type: 

Journal Article